Posted by: Letitia | 2008/09/16

Weight gain and depo provera

Hi doc. Is it possible that the depot provera injection for birth control can cause weight gain or increase one' s appitite? Or that being on the injection and medication for depression in combination can cause weight gain?


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Letitia
Female hormone treatments can cause weight gain or loss depending on the individual and/or the type of hormone used. The same is true for many antidepressants which list both weightloss or weight gain as side-effects depending on the reaction of the individual patient. It is, therefore, possible that the injection and/or the antidepressant are causing weight gain and/or increased appetite. Discuss these reactions with the dr(s) who is/are prescribing your medications to see if you can change to other types of medication. Counteract this effect by doing plenty of exercise every day and reducing your fat intake.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.